Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 23, 2015, 3:34 AM CST for Kenedy County, Texas. It took effect at Jan 23, 2015, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2015, 3:34 AM CST (09:34 UTC)
- In effect from
- Jan 23, 2015, 6:00 AM CST
- Expired
- Jan 23, 2015, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WWUS74 KBRO 230935 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 334 AM CST FRI JAN 23 2015 ...STRONG WINDS ACROSS THE LOWER TEXAS COAST WILL CONTINUE TO INCREASE THIS MORNING... .STRONG WINDS ACROSS THE LOWER TEXAS COAST WILL CONTINUE TO INCREASE THIS MORNING AS SURFACE LOW PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO MOVES EAST AND HIGH PRESSURE BUILDS INTO SOUTHWEST TEXAS ALLOWING THE PRESSURE GRADIENT TO CONTINUE TO INCREASE ACROSS THE LOWER TEXAS COAST LATER THIS MORNING. TXZ251-256-257-231800- /O.NEW.KBRO.WI.Y.0001.150123T1200Z-150123T2100Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 334 AM CST FRI JAN 23 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS AROUND 40 MPH. * TIMING...LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. * IMPACT...BASKETBALL GOALS...TRASH CANS...AND OTHER OBJECTS MAY BE KNOCKED DOWN OR DAMAGED BY THE WIND. DRIVING ON EAST TO WEST ROADWAYS WILL BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. && $$ CASTILLO
1 follow-up statement
780 WWUS74 KBRO 231825 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1225 PM CST FRI JAN 23 2015 ...STRONG WINDS ACROSS THE LOWER TEXAS COAST WILL CONTINUE THROUGH MID AFTERNOON... .STRONG WINDS WILL CONTINUE AS SURFACE LOW PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO MOVES EAST AND HIGH PRESSURE BUILDS INTO SOUTHWEST TEXAS ALLOWING THE PRESSURE GRADIENT TO REMAIN STRONG. TXZ251-256-257-232100- /O.CON.KBRO.WI.Y.0001.000000T0000Z-150123T2100Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 1225 PM CST FRI JAN 23 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS AROUND 40 MPH. * TIMING...THROUGH MID AFTERNOON. * IMPACT...BASKETBALL GOALS...TRASH CANS...AND OTHER OBJECTS MAY BE KNOCKED DOWN OR DAMAGED BY THE WIND. DRIVING ON EAST TO WEST ROADWAYS WILL BE DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH FOR AT LEAST 2 HOURS...AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:17 AM CST, 17 minutes earlier.
Area forecast discussion, Jan 23, 3:17 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 AM CST FRI JAN 23 2015
.SHORT TERM.../TODAY THROUGH SATURDAY/...500MB TROUGH ACROSS WEST
TEXAS AND NORTHERN MEXICO WILL MOVE EASTWARD TODAY BRINGING DRIER
AIR INTO THE RIO GRANDE VALLEY THIS AFTERNOON BRINGING AN END TO THE
RAIN CHANCES ACROSS THE AREA. EXPECT BREEZY TO WINDY CONDITIONS
ACROSS THE CWA TODAY ESPECIALLY ALONG THE LOWER TEXAS COAST AS LOW
PRESSURE ACROSS THE NORTHEAST GULF COAST AND HIGH PRESSURE ACROSS
WEST TEXAS CONTINUES TO INCREASE THE PRESSURE GRADIENT ACROSS THE
LOWER TEXAS COAST. WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR THE
COASTAL SECTIONS OF CAMERON AND WILLACY COUNTIES AS WELL AS KENEDY
COUNTY THIS MORNING THROUGH EARLY THIS AFTERNOON. SKIES WILL CLEAR
THIS AFTERNOON INTO THIS EVENING AND WINDS WILL DIMINISH TONIGHT
ALLOWING RADIATIONAL COOLING ACROSS DEEP SOUTH TX. TEMPERATURES WILL
FALL INTO THE 30S ACROSS MOST OF THE CWA TONIGHT BUT REMAIN WELL
ABOVE FREEZING. TEMPERATURES WILL WARM INTO THE 60S SATURDAY AS
CLEAR SKIES ACROSS THE AREA ALLOWS MAXIMUM DIURNAL HEATING WITH A
SURFACE HIGH PRESSURE RIDGE ACROSS THE STATE EXTENDING INTO THE
WESTERN GULF OF MEXICO.
.LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/...UPPER LEVEL RIDGE
BUILDS OVER THE REGION WHILE A STRONG LOW PRESSURE STRENGTHENS OVER
THE PACIFIC COAST. NW FLOW ALOFT WILL PREVAIL ADVECTING UPPER LEVEL
MOISTURE INTO THE SOUTHERN REGION OF TEXAS. THIS WILL MAINLY PROVIDE
HIGH LEVEL CIRRUS CLOUDS STREAMING ACROSS THE AREA SUNDAY. EARLY
SUNDAY MORNING LOW TEMPERATURES WILL BE IN THE MID TO LOW 40S.
HOWEVER...TEMPERATURES WILL WARM UP INTO THE 70S AS MORE SUNSHINE
IS EXPECTED. STRONG RIDGE AMPLIFIES ACROSS THE WEST CONTINUING THE
SAME WEATHER PATTERN THROUGH MOST OF NEXT WEEK WITH DRY
CONDITIONS. THE RIDGE WILL MAINTAIN A FAIRLY BENIGN WEATHER
PATTERN THROUGH WEDNESDAY ACROSS THE CWA. THE TEMPERATURES THROUGH
MID WEEK WILL BE GRADUALLY WARMING A FEW DEGREES EACH DAY WITH THE
WARMEST DAY WEDNESDAY AS SURFACE HIGH PRESSURE STRENGTHENS TOWARDS
THE EAST RETURNING THE SOUTHEAST FLOW ACROSS THE CWA. THIS WILL
RESULT IN WARMER TEMPS ADVECTING INTO THE AREA WITH LOW LEVEL GULF
MOISTURE GRADUALLY INCREASING. LOW TEMPERATURES WILL ALSO BE
RETURNING TO THE MID TO LOW 50S WITH A FEW LOCATIONS TOWARDS THE
NORTH REMAINING IN THE UPPER 40S.
ANOTHER TROUGH WILL MAKE ITS WAY EAST TOWARDS THE WEST COAST AND INTO
THE SOUTHERN CA AND BAJA CA COAST LATE THURSDAY INTO FRIDAY
INCREASING THE SOUTHWESTERLY FLOW PATTER ALOFT INCREASING THE
DIFFLUENT PATTERN. PERTURBATIONS WITHIN THE FLOW WILL ENHANCE
ISOLATED SHOWERS OVER THE SIERRA MADRE AND SOUTH TX WHILE
SOUTHEASTERLY FLOW CONTINUES TO FEED DEEP LEVEL MOISTURE ACROSS THE
SOUTHERN REGION OF TEXAS. AT THIS TIME...BIG CHANGES MADE TO THE
FORECAST WERE THE ADDITION OF POPS STARTING FRIDAY INTO SATURDAY AS
THIS UPPER LEVEL SUPPORT ENHANCES THE POTENTIAL ACROSS DEEP SOUTH
TEXAS. A BACK DOOR COLD FRONT WILL DIG SOUTH OVER THE UPPER MID WEST
INTO THE GREAT LAKES REGION AND SURGE SOUTHWEST INTO THE CENTRAL
PLAINS REACHING NORTHERN TEXAS BY FRIDAY AFTERNOON. WE MAY SEE THIS
FRONT ARRIVING BY NEXT WEEKEND.
&&
.MARINE...TODAY THROUGH SATURDAY...SEAS WERE NEAR 8 FEET WITH
NORTH-NORTHWEST WINDS NEAR 21 KNOTS AT BUOY020 EARLY THIS
MORNING. STRONG TO VERY STRONG WINDS WILL PREVAIL ACROSS THE
COASTAL WATERS TODAY AS A STRONG PRESSURE GRADIENT DEVELOPS ACROSS
THE WESTERN GULF OF MEXICO AS HIGH PRESSURE BUILDS ACROSS THE
LOWER TEXAS COAST THIS AFTERNOON IN THE WAKE OF A FRONTAL SYSTEM
ACROSS THE NORTHWEST GULF MOVING EAST AND NORTHEAST. WILL CONTINUE
SCA FOR THE LAGUNA MADRE AND NORTHERN OFFSHORE WATERS AND GALE
WARNINGS FOR THE SOUTHERN OFFSHORE WATERS THIS MORNING THROUGH
THIS AFTERNOON AS A RESULT. IF GALE FORCE WINDS DEVELOP ACROSS THE
NORTHERN OFFSHORE WATERS...THE GALE WARNING MAY NEED TO BE
EXPANDED ACROSS ALL OF THE OFFSHORE WATERS LATER THIS MORNING. THE
GRADIENT WILL WEAKEN SLIGHTLY TONIGHT BUT STRONG NORTH WINDS WILL
PREVAIL OFFSHORE THE LOWER TX COAST AND SMALL CRAFT ADVISORIES
WILL BE NEEDED TONIGHT. WINDS AND SEAS WILL BEGIN TO DIMINISH LATE
TONIGHT INTO SATURDAY AS THE PRESSURE GRADIENT CONTINUES TO RELAX
ACROSS THE WESTERN GULF.
SATURDAY NIGHT THROUGH SUNDAY...HIGH PRESSURE BUILDING ACROSS
THE SOUTHERN GULF COAST WILL MAINTAIN A RELAX PRESSURE GRADIENT FOR
MOST OF THE LONG TERM PERIOD. NO SCA OR SCEC CONDITIONS ARE EXPECTED.
SOUTHEAST FLOW RETURNS WEDNESDAY AS HIGH PRESSURE TOWARDS THE NORTHERN
GULF STRENGTHENS. THE SOUTHEAST WINDS WILL INCREASE BUT REMAIN NO MORE
THAN 10 TO 15 KNOTS ACROSS THE GULF WATERS. THIS WILL ONLY BRING SEAS
TO BUILD CLOSE TO 3 FEET AND REMAIN LOW THROUGH SUNDAY. SHOWERS WILL
BE POSSIBLE THURSDAY AND FRIDAY AS MOISTURE CONTENT INCREASE AND ANOTHER
DISTURBANCE MOVES ACROSS SOUTH TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 55 41 63 45 / 20 10 0 0
BROWNSVILLE 56 40 64 44 / 20 10 0 0
HARLINGEN 56 39 65 43 / 20 10 0 0
MCALLEN 58 39 66 43 / 20 0 0 0
RIO GRANDE CITY 58 37 66 42 / 20 0 0 0
SOUTH PADRE ISLAND 55 46 62 48 / 20 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
GMZ130-132-135.
GALE WARNING UNTIL 6 PM CST THIS EVENING FOR GMZ150-170.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ155-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/67Hazardous weather outlook, Jan 22, 10:23 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1023 PM CST THU JAN 22 2015 TXZ248>257-240430- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1023 PM CST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTHWEST WINDS ARE EXPECTED FROM EARLY FRIDAY MORNING THROUGH EARLY FRIDAY AFTERNOON. LOCALIZED GUSTS UP TO 40 MPH WILL BE POSSIBLE. AN ELEVATED RISK OF RIP CURRENTS IS FORECAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-240430- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1023 PM CST THU JAN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A GALE WARNING IS IN EFFECT FOR GULF OF MEXICO WATERS SOUTH OF PORT MANSFIELD THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR GULF OF MEXICO WATERS NORTH OF PORT MANSFIELD AND THE LAGUNA MADRE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A GALE WARNING IS IN EFFECT FOR GULF OF MEXICO WATERS SOUTH OF PORT MANSFIELD THROUGH FRIDAY EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS NORTH OF PORT MANSFIELD THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:58 PM CST | Gale Warning | BRO | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.